LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter



Tax deductible

The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.
In the United States, your donations are tax deductible.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » MINOCYCLINE REACTIONS

 - UBBFriend: Email this page to someone!    
Author Topic: MINOCYCLINE REACTIONS
SDAR
Member
Member # 51751

Icon 1 posted      Profile for SDAR   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
I posted a few months ago that I had to stop mino because I became extremely lightheaded and dizzy taking it but my LLMD had me taking 100mg 2x day right away and thinks the dose should have been with taperup.

He had me start 50mg taper up 1x day and it has been 4 days but I am finding the same outcome just not as severe. I dont think this is a herx reaction but rather how I react when taking any dosage.

Any personal feedback would greatly help!

Posts: 21 | From NH | Registered: Nov 2018  |  IP: Logged | Report this post to a Moderator
Keebler
Honored Contributor (25K+ posts)
Member # 12673

Icon 1 posted      Profile for Keebler         Edit/Delete Post   Reply With Quote 
-
Sorry to hear you are having this reaction. It's likely both a herxheimer yet also very much - and maybe mostly as you suspect -- the ototoxic nature of the drug and your body.

Some people can manage it and some cannot. Try as I might, several separated trials and I simply could not due to the vestibular effects - my vision went all tipsy, the vertigo much worse although it did calm down the hyperacusis and sound triggers that would spark seizures.

It allowed me to go out in public a few times and tolerate some sounds - at song circles at members' homes, not beyond that, though.. But even in small venues, I kept falling over and just felt so ill. I had to retreat to some back room or under some table.

There are some things that help some people better manage with this but none of those helped me. They might help you, though.

You might scroll through here for the LIVER SUPPORT details as well as the posts on MINOCYCLINE itself.

You might just need a more defined liver support plan, I hope.
But, I have come to believe, no drug, no supplement, nothing is worth not just knowing your body just can't "do" a particular substance not just due to reaction

but there could be more damage that might occur and your body is being up front about finding some other way.

The kinds of damage that lyme, tick-borne infections of all kinds, and other chronic stealth infections can do to the vestibular (inner / middle ear system) can last forever.

Sometimes, it might get better if the liver is working well and not over-stressed, but it's vital to know that there can be outright damage from certain Rx.

When the vestibular system is compromised or worse, damaged, all bets are off. It's harder to read, write, walk, talk, think, function in all ways.

The vestibular system should be as protected as possible when any form of treatment (or activity) is considered. We need our ears / balance / ability to move through space . . . . So do not try too hard to make something work if it's just not working.

There is always - always - some other way. It's just not right to feel beyond a certain awful point with any treatment that will have to go on for some time. Too hard on the body. IMO.

You might also consider RIFE machine as a treatment option.

Good luck.

http://flash.lymenet.org/scripts/ultimatebb.cgi?ubb=get_topic;f=1;t=065801

Topic: TINNITUS: Ringing Between The Ears; Vestibular, Balance, Hearing with compiled links - including HYPERACUSIS


http://flash.lymenet.org/scripts/ultimatebb.cgi?ubb=get_topic;f=3;t=030792;p=0

LIVER & KIDNEY SUPPORT & and several HERXHEIMER support links, too.
-

Posts: 47842 | From Tranquil Tree House in my dreams | Registered: Jul 2007  |  IP: Logged | Report this post to a Moderator
Keebler
Honored Contributor (25K+ posts)
Member # 12673

Icon 1 posted      Profile for Keebler         Edit/Delete Post   Reply With Quote 
-
Other options:

http://flash.lymenet.org/scripts/ultimatebb.cgi?ubb=get_topic;f=1;t=117755;p=0

RIFE Machine - Reference LINKS


http://flash.lymenet.org/ubb/ultimatebb.php/topic/2/13964

How to find an ILADS educated LL professional in complementary fields (naturopathic, acupuncture, etc.)

Also includes article and book links by all kinds of LL authors - and information about herbal and nutritional supplements.
-

Posts: 47842 | From Tranquil Tree House in my dreams | Registered: Jul 2007  |  IP: Logged | Report this post to a Moderator
SDAR
Member
Member # 51751

Icon 1 posted      Profile for SDAR   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
I have only used this site a few times so I am not sure if this is the way to reply. I am going to go back to taking baktrim.

I actually lost hearing in my left ear almost 2 years ago before I knew I had or was diagnosed with lyme.

It took over a year to be diagnosed which was only positive through ignenex and had a LLND and now I have a good LLMD, however my first major symptom was feeling off balance when I walk and today that is still my main symptom.

All other main Lyme symptoms have resolved but not the neurological issues;walking. Do you have any helpful insight on symptoms of speech and walking?

Posts: 21 | From NH | Registered: Nov 2018  |  IP: Logged | Report this post to a Moderator
Keebler
Honored Contributor (25K+ posts)
Member # 12673

Icon 1 posted      Profile for Keebler         Edit/Delete Post   Reply With Quote 
-
Reading, thinking, walking, talking, balance, & other (seemingly solely) neurological symptoms

can be a result of inner / middle ear (vestibular) stress whether due to infection in this case, or due to ototoxic Rx, also in this case, &/or or overall liver stress.

Of course, there can be other causes, triggers and mitigating factors but if you know you have an ototoxic drug on board -- and you know that lyme (& other TBD) can attack or at least stress the vestibular system,

it's vital to look there.

This is explained in the Tinnitus Thread though the posts are a bit hit and miss and it's not the most concise format that I would like it to be.

But, for what it's worth & my posts there are the best I can do, there are many 'ah-hah' connections explained either in the posts or in links provided.

If you are taking multiple ototoxic Rx, that also really adds up and it's best to limit to only those that are absolutely necessary to deal with the most important matter at hand -

-- and, still always - always with the adequate liver support methods that might offer some kind of buffer.

Be sure you are gluten-free, corn-free, dairy-free -- and that all your products for body or home are scent-free. post in that thread explain why it is so important.

I hope you can find some relief. Of course, if at all possible and emphasized in the thread - finding a good NEUROTOLOGIST might help . . . but first, ask your LLMD or LL ND if what you experience is mostly due to lyme / TBD &/ or treatment . . .

and if they think you might require expert assessment for vestibular issue outside of those lines. Most ENTs will not be sufficient yet are a first step.

Still, best if one's LLMD or LL ND refer you to a specific specialist who is at least familiar with lyme / TBD. if they are not, they simply are not going to be as effective in their assessment to know what is and what is not lyme / TBD related.

I know this is a lot to take it. Try to get it down to simplicity in how you approach. Go to the basics. Take care


https://vestibular.org/

VEDA / Vestibular Disorders website -
-

Posts: 47842 | From Tranquil Tree House in my dreams | Registered: Jul 2007  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code™ is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

© 1993-2019 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to the Terms and Conditions.

Powered by UBB.classic™ 6.7.3


Home | Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Webmaster